MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 STRAIGHT 2 TIP 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 STRAIGHT 2 TIP 150CM; CATHETER, PERCUTANEOUS
Catalog Number M0031681890
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
The subject microcatheter was returned for analysis, and it was discovered that there was an unknown material present on the stent and possibly it might be some sort of tubing like polytetrafluoroethylene (ptfe) from the subject microcatheter.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the subject catheter was returned with a stent deployed approximately 4cm from the proximal end of the microcatheter.The catheter shaft was kinked/bent.The catheter was cut in order to retrieve the stent.The catheter was unable to be flushed, blood was present within the device, which was removed as a 0.0158" patency mandrel was attempted to be advanced through the shaft.There was an unknown material (possibly some sort of tubing like polytetrafluoroethylene (ptfe) present on the distal end of the stent.During functional inspection, a 0.023" pin gauge was verified to meet the catheter shaft when inserted into the catheter hub.A 0.0158" patency mandrel was unable to be completely advanced through the microcatheter.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported defect was confirmed based on analysis of the device.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, there was no damage noted to the packaging prior to opening the packaging, the device confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained throughout the clinical procedure.It was reported that one of the stents got stuck within the subject microcatheter.The first stent was retracted and replaced with a second subject stent; however, this stent got stuck in the shaft and a part of the stent got prematurely deployed within the microcatheter hub.During analysis, the subject microcatheter was returned with a stent deployed approximately 4cm from the proximal end of the microcatheter.The catheter shaft was kinked/bent.The catheter was cut in order to retrieve the stent.The catheter was unable to be flushed, blood was present within the device, which was removed as a 0.0158" patency mandrel was attempted to be advanced through the shaft.There was an unknown material (possibly some sort of tubing like ptfe) present on the distal end of the stent.A 0.023" pin gauge was verified to meet the catheter shaft when inserted into the catheter hub.A 0.0158" patency mandrel was unable to be completely advanced through the microcatheter.Based on a review of all available information and the analysis of the returned device it is probable that there may have been an issue with the flush during the procedure due to the presence of blood in the catheter, causing the stent to have difficulty advancing in the microcatheter.The catheter shaft was most likely damaged during manipulation of the device when the resistance was encountered.An assignable cause of procedural factors will be assigned to the as reported/as analysed 'catheter shaft friction' as well as the as analysed 'catheter shaft kinked/bent', 'device difficult to flush', 'catheter shaft blocked/occluded' and 'catheter ptfe inner lining peeling' as these issues are associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
EXCELSIOR SL-10 STRAIGHT 2 TIP 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key25408965
Report Number3008881809-2026-00352
Device Sequence Number21414172
Product Code DQY
UDI-Device Identifier04546540688217
UDI-Public(01)04546540688217(17)271008(10)25852262
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0031681890
Device Lot Number25852262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2026
Initial Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM ATLAS (STRYKER).
Patient SexUnknown